Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy from Fosamix?
Jul 15, 2004

I have been on a combination of VidexEC, Viread, and Kaletra (though I've been on some combination of a protease inhibitor and other drugs since 1996).

Recently I was diagnosed as having osteopenia. My doctor started me on once-a-week Fosamax. After about 2 weeks, I started getting the feeling of having a low-grade fever constantly, then severe and extremely painful neuropathy in my lower legs, and finally a body rash. After 4 weeks on Fosamax, I stopped. The neuropathy continued to get worse. My doctor prescribed 800mg Motrin for the pain, which works for the most part.

It has been over a month since I stopped taking Fosamax, but the pain is still there.

Have you ever heard of this before in an HIV patient? And do you think the pain will eventually stop, or do you think permanent damage has been done?

Any suggestions on what to do?

Jim

Response from Dr. Henry

That would not be a common problem with Fosamax. Headache, peripheral edema, mylagias, joint pain, back pain, flu-like symptoms-those are reported at a low rate. Videx can cause peripheral neuropathy so that needs to be considered. Some patients can develop some mineral abnormalities (Ca, PO4) that could combine with Viread effects to trigger some problems if severe. Since the neuropahty has continued after 4 weeks off the Fosamax I would suspect the Videx or something else is contributing. KH



Previous
HPV Anal Cancer Statistics
Next
Side Effects of Drugs vs Managing HIV Disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement